Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Jun 10, 2009, 8:19 PM EDT for Loudon County, Morgan County, Roane County, Tennessee. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 10, 2009, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:20 PM EDT | HAIL 0.88 | 5 Wsw Oliver Springs, TN | NICKEL HAIL NEAR COALFIELD. REPORTED BY HAM SPOTTER KC4WGH. |
| Jun 10, 8:23 PM EDT | HAIL 0.25 | 6 Sw Oliver Springs, TN | QUARTER SIZE HAIL IN DYLLIS. REPORTED BY DISPATCH. |
| Jun 10, 8:23 PM EDT | HAIL 1 | 6 Sw Oliver Springs, TN | QUARTER SIZE HAIL IN DYLLIS. REPORTED BY DISPATCH. |
| Jun 10, 8:35 PM EDT | TSTM WND DMG | 5 Sse Harriman, TN | TREE DOWN 1 MILE SE OF MIDTOWN AT 215 BOWMAN BEND RD. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2108 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 110019 TORMRX TNC105-129-145-110045- /O.NEW.KMRX.TO.W.0025.090611T0019Z-090611T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 819 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE... SOUTHERN MORGAN COUNTY IN EAST TENNESSEE... ROANE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF KINGSTON... * UNTIL 845 PM EDT * AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF KINGSTON...MOVING SOUTH AT 25 MPH. * THE TORNADO WILL BE NEAR... KINGSTON BY 830 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3577 8427 3575 8456 3602 8454 3603 8443 TIME...MOT...LOC 0018Z 338DEG 21KT 3596 8447 $$ GM
1 follow-up statement
000 WWUS54 KMRX 110034 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 834 PM EDT WED JUN 10 2009 TNC129-110041- /O.CAN.KMRX.TO.W.0025.000000T0000Z-090611T0045Z/ MORGAN TN- 834 PM EDT WED JUN 10 2009 ...THE TORNADO WARNING FOR SOUTHERN MORGAN COUNTY IS CANCELLED... LAT...LON 3577 8427 3575 8456 3593 8454 3597 8439 TIME...MOT...LOC 0031Z 340DEG 20KT 3590 8444 $$ TNC105-145-110045- /O.CON.KMRX.TO.W.0025.000000T0000Z-090611T0045Z/ LOUDON TN-ROANE TN- 834 PM EDT WED JUN 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR ROANE AND LOUDON COUNTIES... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CIRCULATION AND POSSIBLE TORNADO...LOCATED NEAR BRADBURY ...OR JUST EAST OF KINGSTON...MOVING SOUTH AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3577 8427 3575 8456 3593 8454 3597 8439 TIME...MOT...LOC 0031Z 340DEG 20KT 3590 8444 $$ GM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Jun 10, 8:15 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 8:15 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 815 PM EDT WED JUN 10 2009 .AVIATION...PATHCES OF RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS IN CENTRAL TO NORTHEAST TENNESSEE, ALL MOVING FAIRLY RAPIDLY SOUTHEAST. SHOULD BE OUT OF AREA BY ABOUT 03Z. CLOUDS WILL BE PATCHY AFTER THAT WITH THICKEST COVERAGE IN THE NORTHEAST NEAR TRI. THIS WILL INHIBIT FOG DEVLOPMENT TO SOME DEGREE. TYS MAY GET A LITTLE BETTER CHANCE FOR FOG, BUT ANOTHER ROUND OF CLOUDS IS MOVING TOWARD AREA FROM BLOWOFF FROM CENTRAL U.S. STORMS. THURSDAY LOOKS TO BE MORE ACTIVE AS A FRONT APPROACHES FROM NORTHWEST AND SOME SUN KICKS IN BEFORE. BIGGEST THREATS WILL BE HEAVY RAIN AND WIND. EXPECT VARIABLE CIGS AND VSBYS OVERNIGHT WITH BEST CONDITIONS AT CHA. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB
Hazardous weather outlook, Jun 10, 4:14 AM EDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 414 AM EDT WED JUN 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM EDT WED JUN 10 2009 /314 AM CDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON AND LINGER THROUGHOUT THE EVENING AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF 50 MPH OR MORE AND HAIL OF PENNY SIZE OR LARGER. BRIEF LOCALLY HEAVY RAINS COULD OCCUR WITH THE STRONGEST STORMS...WITH FREQUENT DEADLY LIGHTNING STRIKES IN AND NEAR ALL STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT MOVING SLOWLY SOUTH INTO THE REGION IS EXPECTED TO INCREASE THE COVERAGE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE MAIN THREATS DAMAGING DOWN BURSTS WINDS OF 50 MPH OR HIGHER... AND LARGE HAIL. OTHERWISE...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EACH AFTERNOON AND EVENING...FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY TODAY AND THURSDAY. TG
In the hours before
Special weather statement, Jun 10, 5:37 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 537 PM EDT WED JUN 10 2009 TNZ012>015-037-VAZ001-102230- CAMPBELL-CLAIBORNE-HANCOCK-LEE-SCOTT-UNION- 537 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORMS WILL BE AFFECTING CAMPBELL...CLAIBORNE... HANCOCK...LEE...SCOTT AND UNION COUNTIES... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOURMILE TO 12 MILES WEST OF MIDDLESBORO TO 12 MILES NORTHWEST OF LA FOLLETTE...MOVING EAST-SOUTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS OF THIS STRENGTH SOMETIMES KNOCK DOWN WEAK TREES OR TREE LIMBS. SEEK SHELTER DURING THE HEIGHT OF THE STORM. GM
Special weather statement, Jun 10, 5:44 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 544 PM EDT WED JUN 10 2009 VAZ006-008-102215- RUSSELL-WASHINGTON- 544 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING EASTERN RUSSELL AND NORTHERN WASHINGTON COUNTIES... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RAVEN...MOVING SOUTHEAST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. SEEK SHELTER DURING THE HEIGHT OF THE STORM. GM
Local storm report, Jun 10, 6:17 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
617 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 E KNOXVILLE 35.97N 83.86W
06/10/2009 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
BY DISPATCH.
&&
MEP/DESpecial weather statement, Jun 10, 6:55 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 655 PM EDT WED JUN 10 2009 TNZ036-037-069-102330- ANDERSON-KNOX-UNION- 655 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING EASTERN ANDERSON...NORTHERN AND CENTRAL KNOX AND SOUTHERN UNION COUNTIES... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MAYNARDVILLE...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. WEAK TREES COULD BE KNOCKED DOWN BY THIS STORM. SEEK SHELTER DURING THE HEIGHT OF THE STORM. GM
Special weather statement, Jun 10, 7:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 734 PM EDT WED JUN 10 2009 TNZ012-013-035-036-067-110015- ANDERSON-CAMPBELL-MORGAN-ROANE-SCOTT- 734 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING ANDERSON...EXTREME SOUTHWESTERN CAMPBELL...EASTERN MORGAN...NORTHERN ROANE AND EXTREME SOUTHERN SCOTT COUNTIES... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF OLIVER SPRINGS...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE...OLIVER SPRINGS AND CLINTON. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SEEK SHELTER DURING THE HEIGHT OF THE STORM. GM
Special weather statement, Jun 10, 7:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 744 PM EDT WED JUN 10 2009 TNZ069-071-073-074-110030- KNOX-NORTH SEVIER-NW BLOUNT-SEVIER SMOKY MOUNTAINS- 744 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BLOUNT...EASTERN KNOX AND SEVIER COUNTIES... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF KNOXVILLE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... KNOXVILLE...SEVIERVILLE...PIGEON FORGE... AND GATLINBURG. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. WEAK TREES CAN BE KNOCKED DOWN BY GUSTY OUTFLOW WINDS FROM STRONG STORMS. SEEK SHELTER DURING THE HEIGHT OF THE STORM. GM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:07 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 38 min |
| Jun 10, 8:42 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 48 min |
| Jun 10, 8:48 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 27 min |
| Jun 10, 9:20 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Jun 11, 11:56 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 64 min |
| Jun 11, 12:27 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 48 min |
| Jun 11, 12:40 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 50 min |
| Jun 11, 12:44 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 61 min |
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 55 min |
| Jun 11, 12:54 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 51 min |
| Jun 11, 1:12 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 63 min |
| Jun 11, 1:18 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe | 57 min |
| Jun 11, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 62 min |
| Jun 11, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 46 min |
| Jun 11, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 53 min |
| Jun 11, 2:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson, Sevier | 64 min |
| Jun 11, 2:14 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 61 min |
| Jun 11, 2:45 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 30 min |
| Jun 11, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hawkins | 63 min |
| Jun 11, 3:04 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 26 min |
| Jun 11, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 49 min |
| Jun 11, 3:36 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 54 min |
| Jun 11, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 34 min |
| Jun 11, 4:29 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 46 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.